# SDR WUXA2024FA0000858

- Difficulty date: November 21, 2024
- Submitted: November 21, 2024
- Operation: General aviation
- Aircraft: N972LA
- Make and model: Textrn 408
- Aircraft serial: 408019
- Aircraft time: 464 hours, 1,112 cycles
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Structure
- Condition: Cracked
- Location: Zone 300
- Part time: 463 hours, 1,112 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REPORTS FROM ANOTHER OPERATOR IN THAT THEY FOUND CRACKING AT TOP CLOSE-OUT OF VERTICAL STABILIZER UNDERNEATH TOP PORTION OF AIRCRAFT RUDDER. INSPECTED BOTH TEXTRON 408'S IN OUR FLEET AND DISCOVERED ON THE CARGO VARIANT SERIAL 408-019 THAT THE VERTICAL STABILIZER TOP CLOSE-OUT PANEL ON THIS AIRCRAFT WAS SIGNIFICANTLY CRACKED AND SEPARATING. A PIECE SLIGHTLY LARGER THAN A QUARTER AT THE LEADING EDGE OF THE PANEL WAS MISSING AND EVIDENTLY PRIOR TO DEPARTURE FROM AIRCRAFT WAS RUBBING AT BOTTOM PORTION OF UNDERSIDE OF TOP RUDDER PORTION. THE ANGLED EDGE THAT THE TOP PANEL RIVETS WAS DETACHED ON BOTH PORT AND STARBOARD SIDES OF VERTICAL STAB AND THE DETACHED PIECES (BOTH APPROXIMATELY 8-INCHES) WERE FOUND STILL ATTACHED TO THE TOP PANEL.  RUDDER HAD SIGNIFICANT ENOUGH "WEAR-THROUGH" THAT TEXTRON REQUIRES REPAIR OF NOT ONLY THE TOP PORTION OF VERTICAL STABILIZER, BUT RUDDER HAS TO BE REMOVED AND SENT BACK TO TEXTRON FOR REPAIRS.  TEXTRON REPORTS IT IS WORKING ON AN " IMPROVEMENT" TO THE TOP CLOSE OUT TO PREVENT RECURRENCE. THE AIRCRAFT IS GROUNDED UNTIL VERT STABILIZER CLOSE-OUT AND RUDDER ARE REPAIRED.
